Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 46, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Nov 30, 2019, 8:02 PM CST for 8 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2019, 8:02 PM CST (02:02 UTC)
- Expired
- Nov 30, 2019, 11:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Pontotoc County, MS, Prentiss County, MS, Union County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 71 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546 WGUS54 KMEG 010202 FFWMEG MSC013-057-071-081-115-117-145-161-010500- /O.NEW.KMEG.FF.W.0046.191201T0202Z-191201T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Memphis TN 802 PM CST Sat Nov 30 2019 The National Weather Service in Memphis has issued a * Flash Flood Warning for... Southeastern Lafayette County in northwestern Mississippi... Northeastern Yalobusha County in northwestern Mississippi... Northwestern Calhoun County in northeastern Mississippi... Southern Union County in northeastern Mississippi... Pontotoc County in northeastern Mississippi... Northwestern Itawamba County in northeastern Mississippi... Lee County in northeastern Mississippi... Southwestern Prentiss County in northeastern Mississippi... * Until 1100 PM CST. * At 801 PM CST...Doppler Radar estimates 2 to 3 inches of rain has occurred over the past 3 hours. Showers and thunderstorms will produce an additional 1 to 2 inches of rain over the next 3 hours. * Some locations that will experience flooding include... Tupelo, Oxford, Pontotoc, Fulton, Baldwyn, Verona, Trace State Park, Tombigbee State Park, Saltillo, Guntown, Plantersville, Mantachie, Ecru, New Harmony, Pratts Friendship, Randolph, Banner, Tula, Blair and Furrs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3457 8842 3425 8842 3406 8955 3433 8954 $$
2 follow-up statements
161 WGUS74 KMEG 010339 FFSMEG Flash Flood Statement National Weather Service Memphis TN 939 PM CST Sat Nov 30 2019 MSC013-071-161-010348- /O.CAN.KMEG.FF.W.0046.000000T0000Z-191201T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lafayette MS-Yalobusha MS-Calhoun MS- 939 PM CST Sat Nov 30 2019 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LAFAYETTE...NORTHEASTERN YALOBUSHA AND NORTHWESTERN CALHOUN COUNTIES IS CANCELLED... Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3457 8842 3425 8842 3418 8885 3448 8885 $$ MSC057-081-115-117-145-010500- /O.CON.KMEG.FF.W.0046.000000T0000Z-191201T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Union MS-Pontotoc MS-Itawamba MS-Lee MS-Prentiss MS- 939 PM CST Sat Nov 30 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CST FOR SOUTHEASTERN UNION...NORTHEASTERN PONTOTOC...NORTHWESTERN ITAWAMBA... LEE AND SOUTHWESTERN PRENTISS COUNTIES... At 938 PM CST, Doppler Radar estimates 2 to 3 inches of rain has occurred over the past 3 hours. Showers and thunderstorms may produce an additional inch of rain over the next hour. Some locations that will experience flooding include... Tupelo, Fulton, Baldwyn, Verona, Tombigbee State Park, Saltillo, Guntown, Plantersville, Mantachie, Pratts Friendship, Blair, Sherman, Marietta, Branyan, Mooreville, Ellistown, Eggville, Ballardsville, Kirkville and Jug Fork. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3457 8842 3425 8842 3418 8885 3448 8885 $$
355 WGUS74 KMEG 010450 FFSMEG Flash Flood Statement National Weather Service Memphis TN 1050 PM CST Sat Nov 30 2019 MSC057-081-115-117-145-010500- /O.EXP.KMEG.FF.W.0046.000000T0000Z-191201T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Union MS-Pontotoc MS-Itawamba MS-Lee MS-Prentiss MS- 1050 PM CST Sat Nov 30 2019 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN UNION...NORTHEASTERN PONTOTOC...NORTHWESTERN ITAWAMBA...LEE AND SOUTHWESTERN PRENTISS COUNTIES WILL EXPIRE AT 1100 PM CST... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3457 8842 3425 8842 3418 8885 3448 8885 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 5:28 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 30, 5:28 PM CST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
528 PM CST Sat Nov 30 2019
.UPDATE...
See the 00z aviation discussion.
&&
.PREV DISCUSSION... /issued 306 PM CST Sat Nov 30 2019/
SHORT TERM...Tonight through Monday night
Frontal system moves out of the Mid-South tonight as upper low
moves from west to east north of the area. As the upper low moves
east the upper level pattern will switch to a northwest flow in
the Mid-South for the next couple of days.
At the surface there is surface low currently over Nebraska with
an occluded front into Missouri, where the cold front and warm
front split. The cold front will move through the Mid-South this
evening. After the front passes should get some clearing tonight.
However, as the surface low moves east--to the north of the Mid-
South--the low is deep enough to have a large pressure gradient
that will increase the winds on Sunday, enough to have northern
areas of the Mid-South with winds 20-30mph and wind gusts to
35mph. So have issued a wind advisory for northern parts of the
area. The low will also wrap around some clouds for tomorrow,
again more for the northern parts of the forecast area.
After Sunday, the skies should begin to clear out. Temperatures
will be a little cooler with highs on Sunday in the 40s and 50s,
yet Monday the highs will generally be in the 40s. However, after
the front moves through the weather will be dry for a while.
TLSJr
,LONG TERM...Tuesday through Saturday
Climatologically normal temperatures and dry conditions will
continue through Wednesday due to the presence of surface high
pressure and upper ridging. Rain chances will increase late next
week as a developing lower branch trough along the southern west
coast and mirroring surface low progress across the Southern Plains.
Long-term models seem to be consistent with timing of this next
system, showing rain ending by the weekend.
17
&&
.AVIATION...
/00z TAFs/
Widespread showers and scattered thunderstorms continue this
evening south of Interstate 40. This convection will persist for a
few more hours, eventually moving east as a cold front overtakes
the region. Prevailing MVFR (with tempo IFR) ceilings and
visibility are expected ahead of this front with quickly
improving conditions once the front passes. Winds will shift from
the west behind the front at 10-15 kts, increasing to 15-20 kts on
Sunday with gusts over 25 kts. A scattered to broken strato-cu
deck is expected to move into the area from the north as moisture
wraps around the departing cyclone. This may result in VFR
ceilings, especially north of the TN/MS line.
MJ
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 6 AM to 6 PM CST Sunday for Clay-Craighead-
Crittenden-Cross-Greene-Mississippi-Poinsett-St. Francis.
MO...Wind Advisory from 6 AM to 6 PM CST Sunday for Dunklin-Pemiscot.
MS...None.
TN...Wind Advisory from 6 AM to 6 PM CST Sunday for Benton TN-Carroll-
Crockett-Decatur-Dyer-Fayette-Gibson-Haywood-Henderson-
Henry-Lake-Lauderdale-Madison-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Nov 30, 3:38 PM CST, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 338 PM CST Sat Nov 30 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-011215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 338 PM CST Sat Nov 30 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Slight Risk for severe thunderstorms is portions of north Mississippi this evening. The primary severe weather risks include damaging winds and large hail. Given saturated soils from recent rainfall, sub-severe thunderstorm winds will be capable of downing trees. .DAYS TWO THROUGH SEVEN...Sunday through Friday Wind Advisory for Sunday for a northern part of the Mid-South. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early evening. TLSJr
In the hours before
Special weather statement, Nov 30, 4:53 PM CST, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
453 PM CST Sat Nov 30 2019
MSZ003>006-009-014-TNZ090>092-302345-
Tippah MS-Tishomingo MS-Union MS-Benton MS-Alcorn MS-Prentiss MS-
Hardeman TN-McNairy TN-Hardin TN-
453 PM CST Sat Nov 30 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 PM CST
FOR...
Tippah County in northeastern Mississippi...
Northern Tishomingo County in northeastern Mississippi...
North central Union County in northeastern Mississippi...
Benton County in northeastern Mississippi...
Alcorn County in northeastern Mississippi...
Northwestern Prentiss County in northeastern Mississippi...
Southeastern Hardeman County in western Tennessee...
McNairy County in western Tennessee...
Southwestern Hardin County in western Tennessee...
At 453 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Gravestown, or 7
miles west of Ripley, moving northeast at 60 mph.
People in Tippah...northern Tishomingo...north central Union...
Benton...Alcorn...northwestern Prentiss...southeastern Hardeman...
McNairy and southwestern Hardin Counties should monitor this storm
closely.
LAT...LON 3450 8906 3475 8930 3484 8930 3485 8935
3486 8935 3530 8860 3497 8819 3491 8814
3489 8810 3488 8810
TIME...MOT...LOC 2253Z 239DEG 52KT 3473 8908
SGWSpecial weather statement, Nov 30, 5:28 PM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
528 PM CST Sat Nov 30 2019
MSZ006-009-017-010015-
Itawamba MS-Tishomingo MS-Prentiss MS-
528 PM CST Sat Nov 30 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CST
FOR...
North central Itawamba County in northeastern Mississippi...
Tishomingo County in northeastern Mississippi...
Eastern Prentiss County in northeastern Mississippi...
At 527 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Burton, or 8 miles
west of Tishomingo State Park, moving northeast at 55 mph.
People in north central Itawamba...Tishomingo and eastern Prentiss
Counties should monitor this storm closely.
LAT...LON 3447 8815 3438 8832 3468 8861 3476 8841
3476 8837 3478 8837 3488 8810
TIME...MOT...LOC 2327Z 238DEG 49KT 3458 8832
SGWSpecial weather statement, Nov 30, 6:42 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
642 PM CST Sat Nov 30 2019
MSZ016-017-024-010130-
Itawamba MS-Monroe MS-Lee MS-
642 PM CST Sat Nov 30 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 730 PM CST
FOR...
Southern Itawamba County in northeastern Mississippi...
Northern Monroe County in northeastern Mississippi...
Southeastern Lee County in northeastern Mississippi...
At 642 PM CST...a strong thunderstorm producing pea size hail or
larger was located near New Wren, or near Aberdeen, moving northeast
at 55 mph.
People in southern Itawamba...northern Monroe and southeastern Lee
Counties should monitor this storm closely.
LAT...LON 3382 8858 3398 8872 3407 8872 3408 8874
3441 8817 3393 8823
TIME...MOT...LOC 0042Z 238DEG 48KT 3392 8856
SGWSpecial weather statement, Nov 30, 6:44 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
644 PM CST Sat Nov 30 2019
MSZ006-009-014>017-010115-
Itawamba MS-Pontotoc MS-Tishomingo MS-Union MS-Lee MS-Prentiss MS-
644 PM CST Sat Nov 30 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 PM CST
FOR...
Northern Itawamba County in northeastern Mississippi...
Eastern Pontotoc County in northeastern Mississippi...
Southern Tishomingo County in northeastern Mississippi...
Southeastern Union County in northeastern Mississippi...
Lee County in northeastern Mississippi...
Southern Prentiss County in northeastern Mississippi...
At 644 PM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Furrs, or near
Tupelo, moving northeast at 55 mph.
People in northern Itawamba...eastern Pontotoc...southern
Tishomingo...southeastern Union...Lee and southern Prentiss Counties
should monitor this storm closely.
LAT...LON 3441 8816 3407 8878 3408 8885 3428 8908
3472 8834 3457 8814
TIME...MOT...LOC 0044Z 238DEG 48KT 3423 8881
SGWSpecial weather statement, Nov 30, 7:17 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
717 PM CST Sat Nov 30 2019
MSZ012-013-021-010145-
Lafayette MS-Panola MS-Yalobusha MS-
717 PM CST Sat Nov 30 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 745 PM CST
FOR...
Lafayette County in northwestern Mississippi...
Southeastern Panola County in northwestern Mississippi...
North central Yalobusha County in northwestern Mississippi...
At 717 PM CST...a strong thunderstorm producing nickel size hail was
located 8 miles west of Springdale, or 9 miles northwest of Water
Valley, moving northeast at 55 mph.
People in Lafayette...southeastern Panola and north central Yalobusha
Counties should monitor this storm closely.
LAT...LON 3427 8988 3456 8954 3455 8948 3453 8946
3453 8944 3452 8943 3452 8941 3435 8924
3428 8925 3412 8975
TIME...MOT...LOC 0117Z 238DEG 49KT 3425 8976
SGWSpecial weather statement, Nov 30, 7:38 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
738 PM CST Sat Nov 30 2019
MSZ009-015>017-010215-
Itawamba MS-Pontotoc MS-Lee MS-Prentiss MS-
738 PM CST Sat Nov 30 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 815 PM CST
FOR...
Northwestern Itawamba County in northeastern Mississippi...
Northeastern Pontotoc County in northeastern Mississippi...
Northern Lee County in northeastern Mississippi...
Southeastern Prentiss County in northeastern Mississippi...
At 738 PM CST...a strong thunderstorm producing winds at least 40 mph
was located near Trace State Park, moving northeast at 65 mph.
People in northwestern Itawamba...northeastern Pontotoc...northern
Lee and southeastern Prentiss Counties should monitor this storm
closely.
LAT...LON 3420 8888 3432 8895 3437 8887 3436 8883
3439 8882 3439 8879 3441 8879 3462 8843
3435 8825
TIME...MOT...LOC 0138Z 246DEG 56KT 3429 8884
SGWThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 6:42 PM CST | Special Weather Statement | MEG | Itawamba, Monroe | 48 min |
| Nov 30, 6:44 PM CST | Special Weather Statement | MEG | Lee | 31 min |
| Nov 30, 7:17 PM CST | Special Weather Statement | MEG | Lafayette | 28 min |
| Nov 30, 7:38 PM CST | Special Weather Statement | MEG | Lee | 37 min |
| Nov 30, 8:20 PM CST | Special Weather Statement | MEG | Tishomingo | 25 min |
| Nov 30, 8:30 PM CST | Special Weather Statement | MEG | Chickasaw | 30 min |
| Nov 30, 9:00 PM CST | Special Weather Statement | MEG | Itawamba, Lee | 30 min |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.